Colorado, 2004

Hail in Colorado, September 28, 2004

September 28, 2004 · NWS PUB · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 28, 2:20 PM MST, 32 minutes earlier.

Area forecast discussion, Sep 28, 2:20 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
ISSUED BY NWS DENVER CO
320 PM MDT TUE SEP 28 2004

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CHANGES ARE TO INCREASE CLOUD COVER THROUGH THE PERIOD AND
RAISE POPS FOR TELLER/EL PASO COUNTIES A BIT HAS THERE HAS BEEN MORE
ACTIVITY UPSTREAM THIS AFTERNOON. RAISED POPS IN THE WESTERN PART OF
THE AREA WED AS IT SHOULD BE AT LEAST AS ACTIVE. TWEAKED
TEMPERATURES IN ACCORDANCE WITH MORE CLOUDINESS.

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

TRENDED TOWARD COLDER/WETTER CONDITIONS ON FRIDAY. SEE WFO BOULDER
DISCUSSION FOR MORE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/DANKERS
Hazardous weather outlook, Sep 28, 5:48 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT TUE SEP 28 2004

COZ058>089-093>099-291300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
648 AM MDT TUE SEP 28 2004

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND HIGH
VALLEYS THIS AFTERNOON AND EVENING.  THE MAIN THREAT WITH
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE.  THUNDERSTORMS WILL BE MOST WIDESPREAD ACROSS THE MOUNTAINS
AND HIGH VALLEYS.  THE MAIN THREAT WITH THUNDERSTORMS WILL BE
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

A STRONG COLD FRONT IS EXPECTED TO SWEEP ACROSS THE REGION FOR
FRIDAY AND SATURDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS
FRIDAY...AND ISOLATED SHOWERS AND THUNDERSTORMS SATURDAY...ALONG WITH
COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The Pueblo radar (KPUX), 98 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Teller

When
September 28, 2:52 PM MST to 3:15 PM MST
Where
Teller County, Woodland Park
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.000, -105.067

Hail, Custer

When
September 28, 4:13 PM MST to 4:20 PM MST
Where
Custer County, Silver Cliff
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.133, -105.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422779, 5422778.